Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 6, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 16, 2016, 4:30 AM MDT for Grand County, San Juan County, Uintah County, Utah; 5 counties in Colorado. It took effect at Apr 16, 2016, 9:00 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 4:30 AM MDT (10:30 UTC)
- In effect from
- Apr 16, 2016, 9:00 AM MDT
- Expired
- Apr 16, 2016, 12:18 PM MDT
- In force
- 3 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Mesa County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 63 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS75 KGJT 161030 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 430 AM MDT SAT APR 16 2016 COZ001-002-006-UTZ024-027-029-161830- /O.NEW.KGJT.WI.Y.0006.160416T1500Z-160417T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...VERNAL...BALLARD... MOAB...CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 430 AM MDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. * TIMING...WINDS WILL BE INCREASING AROUND 9 AM THIS MORNING... BECOMING QUITE STRONG THIS AFTERNOON. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH PROFILE AND LIGHT VEHICLES...ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
584 WWUS75 KGJT 161818 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1218 PM MDT SAT APR 16 2016 COZ001-002-006-UTZ024-027-029-161930- /O.CAN.KGJT.WI.Y.0006.000000T0000Z-160417T0100Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- 1218 PM MDT SAT APR 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE DIMINISHED IN STRENGTH ACROSS NORTHWEST COLORADO AND EAST CENTRAL UTAH. WHILE WINDY CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON...THE POTENTIAL FOR FREQUENT WIND GUSTS TO OVER 45 MPH HAS DIMINISHED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 16, 4:30 AM MDT, 0 minutes earlier.
Area forecast discussion, Apr 16, 4:30 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MDT SAT APR 16 2016
.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 430 AM MDT SAT APR 16 2016
THE STORM SYSTEM DISCUSSED EXTENSIVELY OVER THE PAST SEVERAL DAYS
CONTINUED TO BRING RAIN AND SNOW TO THE AREA DURING THE NIGHT.
LATEST SATELLITE IMAGERY PLACED THE MID-LEVEL STORM CENTER OVER
GALLUP...NM EARLY THIS MORNING. SNOW LEVELS HAVE FALLEN IN THE
WAKE OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WITH CORTEZ
INDICATING LIGHT SNOW AS OF 0307 MDT. AS MENTIONED IN THE PREVIOUS
DISCUSSION THE HEAVY...WET SNOW MAY BRING SOME LIGHT ACCUMULATIONS
TO GRASSY AREAS BUT WILL LARGELY MELT ON PAVEMENT. CONSEQUENTLY
...DO NOT ANTICIPATE EXPANDING WINTER WEATHER HIGHLIGHTS INTO THE
LOWER ELEVATIONS. MEANWHILE...MOUNTAIN SNOTELS INDICATED
ACCUMULATIONS BETWEEN 4 AND 8 INCHES SINCE THE STORM BEGAN.
THE LOW IS EXPECTED TO CONTINUE TO SHIFT THE NORTHEAST DURING THE
DAY. BANDS OF ENERGY EJECTED FROM THE STORM CENTER WILL CONTINUE
TO BRING RAIN AND SNOW TO THE AREA DURING THE DAY. DAYTIME WARMING
WILL CAUSE SNOW LEVELS TO RISE FROM VALLEY BOTTOMS. MEANWHILE...
AS THE LOW SHIFTS A TIGHT SURFACE AND MID-LEVEL GRADIENT FORMS
OVER NORTHWEST COLORADO AND EASTERN UTAH. 40 TO 50 KT WINDS AT THE
7H LEVEL ARE INDICATED OVER THIS AREA. GIVEN STRONG 7H FLOW LIKELY
ENHANCED BY SHOWER ACTIVITY AND THE STRONG SURFACE GRADIENT...HAVE
BECOME CONVINCED THAT ADVISORY CRITERIA WILL BE MET OVER MUCH OF
THE AREA DESCRIBED. CONSEQUENTLY...HAVE HOISTED A WIND ADVISORY AS
DELINEATED IN THE WATCH/WARNING/ADVISORY SECTION WHICH FOLLOWS
BEGINNING AT 0900 MDT AND CONTINUING THROUGH 1900 MDT THIS
EVENING.
THE STORM CENTER RETROGRADES TONIGHT THROUGH MONDAY SO EXPECT
PERIODS OF SHOWER ACTIVITY WILL CONTINUE. THERE IS THE POTENTIAL
THAT WINTER WEATHER HIGHLIGHTS FOR THE COLORADO DIVIDE MAY NEED TO
BE EXTENDED...BUT PREMATURE TO MAKE THE CALL AT THIS POINT.
TEMPERATURES WILL REMAIN COOLER THAN NORMAL TODAY THROUGH MONDAY
AS THE STORM LINGERS OVER THE AREA. DAYTIME HIGHS WILL CONTINUE TO
RUN 10 TO 15 DEGREES BELOW SEASONAL NORMS AND OVERNIGHT LOWS WILL
BE ABOUT 5 TO 10 DEGREES BELOW NORMAL.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 430 AM MDT SAT APR 16 2016
HARD TO BELIEVE...BUT THE DEEP UPPER LOW OVER THE REGION WILL
STILL BE WREAKING HAVOC ON THE FORECAST AREA THROUGH THE DAY ON
MONDAY AS FLOW BECOME MORE WESTERLY WITH THE MAIN CENTER OF
CIRCULATION NOW SETTING UP OVER SOUTH CENTRAL WYOMING (AS STATED
ABOVE...THIS IS A COMPLEX STORM). IN ANY CASE...MOISTURE OVER THE
REGION AND FAVORABLE WESTERLY COMPONENT WILL KEEP SNOW GOING OVER
THE NORTHERN AND CENTRAL MOUNTAINS. VALLEYS SHOWERS WILL STILL BE
IN PLAY AS WELL...ESPECIALLY ACROSS NORTHWEST COLORADO. THE LOW
FINALLY KICKS EAST MONDAY NIGHT. RESIDUAL MOISTURE IS LIKELY TO
CONTINUE TO BRING SNOW SHOWERS TO THE DIVIDE MOUNTAINS THROUGH
MIDWEEK BEFORE HIGH PRESSURE BUILDS OVER THE AREA WEDNESDAY NIGHT.
DRY CONDITIONS AND MILDER TEMPERATURES IN STORE DURING THE LATTER
HALF OF THE WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 430 AM MDT SAT APR 16 2016
WIND...SNOW AND LOW CEILINGS WILL IMPACT FLIGHT OPERATIONS OVER
THE NEXT 24 HOURS AT AREA FORECAST TERMINALS. ALL TAF SITES WILL
EXPERIENCE PERIODIC SHOWERS WITH THE MOST PERSISTENT PRECIPITATION
OVER THE SAN JUAN AND THE CENTRAL COLORADO MOUNTAINS...AFFECTING
KTEX...KDRO...KASE AND KEGE AND ALONG THE CONTINENTAL DIVIDE WITH
MTN TOPS FREQUENTLY OBSCURED. IN EASTERN UTAH AND FAR WESTERN
COLORADO...WINDS WILL INCREASE AFTER ABOUT 15Z WITH STRONG
NORTHEAST GUSTS LIKELY TO IMPACT KVEL KCNY KGJT KRIL WITH GUSTS
TO 40 MPH OR GREATER. SNOW LEVELS NEAR 6000 FT THIS MORNING WILL
LOWER DOWN TO 5500 FT SUNDAY MORNING. EXPECT PRECIPITATION TO
CONTINUE...HEAVY AT TIMES...THROUGH SUNDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR COZ001-002-006.
WINTER STORM WARNING UNTIL 9 PM MDT SUNDAY FOR COZ003-004-009-
010-012-013-017>019.
UT...WINTER STORM WARNING UNTIL 9 AM MDT SUNDAY FOR UTZ025-028.
WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING
FOR UTZ024-027-029.
&&
SHORT TERM...NL
LONG TERM...JDC/NL
AVIATION...TGJTHazardous weather outlook, Apr 15, 6:05 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 605 AM MDT FRI APR 15 2016 COZ001>014-017>023-UTZ022>025-027>029-161215- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLAT TOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 605 AM MDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW...HEAVY AT TIMES...WILL IMPACT MANY MOUNTAIN LOCATIONS TODAY AND TONIGHT. THE HEAVIER SNOW RATES WILL BE NEAR A COLD FRONT TODAY ACROSS THE CENTRAL COLORADO MOUNTAINS TO THE SOUTHEAST UTAH MOUNTAINS. THE AREA OF HEAVIER SNOW SHIFT TO THE SOUTHERN MOUNTAINS LATE THIS AFTERNOON THROUGH SATURDAY AFTERNOON. MOUNTAIN ROADWAYS AND PASSES ARE LIKELY TO BE IMPACTED BY SLUSHY TO ICY AND SNOW PACKED ROADWAYS AND TRAVEL WILL BE DIFFICULT AT TIMES. LOWER ELEVATIONS CAN EXPECT RAINFALL OVER THE NEXT 24 HOURS. STRONG NORTHEAST WINDS WILL BE DEVELOPING ACROSS PORTIONS OF EASTERN UTAH AND NORTHWEST COLORADO LATE TONIGHT THROUGH SATURDAY. AREAS OF BLOWING SNOW WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS WHILE TRAVEL CONCERNS AND LOWER ELEVATIONS MAY ALSO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT RAIN AND SNOW ACCUMULATIONS CONTINUE TO BE POSSIBLE SATURDAY ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO WITH A FOCUS ACROSS THE SOUTHWEST COLORADO MOUNTAINS. WINDS COULD REACH UP TO 50 MPH ACROSS PORTIONS OF NORTHEAST UTAH AND NORTHWEST COLORADO ON SATURDAY. IF TRAVELING OVER MOUNTAIN PASSES THIS WEEKEND...BE PREPARED FOR POSSIBLE WINTER WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.